It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-05-2012, 09:35 PM   #1
Newbie
(female)
 
Join Date: Aug 2012
Location: California
Posts: 8
Princetongirl HB User
What can I expect when upping my dosage of Tretinoin?

Hi x
I am currently on the Tretinoin gel .01%(have been on it for 3 months now), it is the lowest dosage &although it has helped my skin, I recently went back to my doctor to see if I should go up in dosage. He wrote me a prescription for the .025% and said I can just go ahead and apply it every night, no need for alternating between the lower dosage one night and the higher one the next night. I have not gotten my prescription yet as I have been out of town, but I am planning on getting it soon. My question is, should I be expecting to experience another horrible initial breakout from switching to the higher dosage? and because I have already been on prescription for 3 months, although the lower dosage, should my skin be looking better, more rapidly now? or will it take just as long to work as if I am starting over?
I do realize it is different for everyone, but I would love to hear your thoughts/experiences with this.
Thanks xx

 
Reply With Quote
Old 09-05-2012, 10:38 PM   #2
Inactive
(female)
 
Join Date: Aug 2012
Posts: 86
crookedhearts HB Usercrookedhearts HB Usercrookedhearts HB User
Re: What can I expect when upping my dosage of Tretinoin?

You know I did notice I've had a couple more breakouts ever since i started using the .25% but this could also be just because I tried to stop taking spiro for a while. Honestly, I think you'll be fine as long as you've been using the .01% every night (i used it every other night). The "lower" dosage of the retin a gel is still considered high. Mostly you might notice a bit of tightness or dryness, but I didn't even notice that and I have pretty sensitive skin. Retins do not work rapidly though, so have patience. You should be noticing a positive change by now at 3 months, but trust me by 6 you will REALLY notice the difference! Trust me, you will like what you see in the mirror by then (big pores and all).

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-05-2012, 11:18 PM   #3
Newbie
(female)
 
Join Date: Aug 2012
Location: California
Posts: 8
Princetongirl HB User
Re: What can I expect when upping my dosage of Tretinoin?

Yeah, results have definitely slowed with the .01%. It has kept my breakouts minimal, but even further progress has come to a plateau.
For some reason since I've been using tretinoin, i've had horrrrrrible blackheads. It's not a big deal since they're not bumpy, but geesh! Before I just had minor ones on my nose. Oh also, my pores seem a lot bigger not too noticeable with makeup, but eventually i'd like to stop using foundation. but going from unnoticeable pores, to seeing them (not everywhere, just the sides of my nose/high cheeks area) is something i'd still like to cover up.
Are the blackheads/pores getting larger a result from the use of tretinoin?

 
Reply With Quote
Old 09-06-2012, 06:17 AM   #4
Inactive
(female)
 
Join Date: Aug 2012
Posts: 86
crookedhearts HB Usercrookedhearts HB Usercrookedhearts HB User
Re: What can I expect when upping my dosage of Tretinoin?

You know, I only recently noticed an increase in blackheads so it's funny that you mention it! I think it's strange because I have NEVER been prone to them like this before, especially since I used differin gel for like, 5 years before I started using retin a (differin gel is like a weaker form of retin a). Now I got them on my nose and it seems to take forever for them to go away! I think you're right that they must be from retin a, but I do notice that mine eventually flake off, so I think the retin a just pushes them out like all the other plugs. I'm hoping that it's just a stage.

*oh yeah, and retin a can DEFINITELY make your pores bigger! You have to be careful not to overuse it and go really easy on your skin because it can make it really fragile.

Last edited by crookedhearts; 09-06-2012 at 06:21 AM. Reason: FoRgot something

 
Reply With Quote
Old 09-06-2012, 03:18 PM   #5
Newbie
(female)
 
Join Date: Aug 2012
Location: California
Posts: 8
Princetongirl HB User
Re: What can I expect when upping my dosage of Tretinoin?

Is retin a known for helping with blackheads too? &will my pores become smaller eventually?

 
Reply With Quote
Old 09-06-2012, 09:28 PM   #6
Inactive
(female)
 
Join Date: Aug 2012
Posts: 86
crookedhearts HB Usercrookedhearts HB Usercrookedhearts HB User
Re: What can I expect when upping my dosage of Tretinoin?

I think some people think of retin a as being helpful for blackheads, sure. Lol, I think differin gel works better for blackheads and acne than retin a to be honest, because it's far less irritating (also just seems more effective), but that's just my personal opinion and the two aren't that different from the other.

Retin a won't make your pores smaller; nothing can really make your pores smaller--not even lasers or chemical peels. All they can do is smooth your skin down and make it plumper. Retin a can do that to a much lesser degree. From what I understand it does it by penetrating the deeper layers of your skin and stimulating collagen production by speeding up your skin's cycle and forcing it to renew itself. This gradually plumps and firms your skin (which makes your pores look better), but all the while it is also pushing out all the crap in your skin, exfoliating, irritating, and basically making your skin all fragile, so you can really tear your skin up if you're not careful (Tazorac is even worse). If you think your pores are getting bigger and it's bothering you, than slow down. Apply it every other night, or apply less of it nightly--and definitely do not apply it directly in those areas that the directions warn you about (retin a migrates on its own so it's not even necessary), cause using retin a more or using it more frequently and on those sensitive areas isn't going to help; it can actually gradually make the problem worse.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!